MAUDE Adverse Event Report: CARDINAL HEALTH ENTRFLX 8FR 43INW STYLTY SITE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH ENTRFLX 8FR 43INW STYLTY SITE; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884720858E
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that following a check of sng, they had difficulty removing the guide, despite the 10 ml of water injected upstream.The guide cap remained in their hand and the guide in the probe.So they re-passed 100ml of water and asked a colleague to hold the sng while they pulled the guide with pliers.The guide was difficult to remove (feeling of resistance).The cardinal health representative informed the customer that it was necessary to follow the instructions for use which specifies, well before insertion into the nose of the patient, that it is necessary to inject 10 ml of water into the channel of the probe which contains the guide and also moisten the probe and then inject 10 ml of water before removing the probe guide.There was no consequence for the patient, it is fine, that the probe was not left in place, it was replaced by a probe from a 3rd party.
 
Additional Manufacturer Narrative
The device history record (dhr) was reviewed, and no abnormal process conditions were present during the manufacturing of the product that could have led to the reported customer complaint.The dhr review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process.No physical samples nor photographs were received for evaluation therefore a possible root cause cannot be determined.The condition can be caused by not activating the hydromer making it difficult to remove the stylet from the feeding tube.The most likely root cause is indicative of a failure of the hydromer to activate during use making it difficult to remove the stylet from the feeding tube.The ifu instructions for the insertion of the feed tube and extraction of the stylet recommend using a syringe, to inject approximately 10 cc of water into the tube to activate the hydromer coating.A corrective/preventative action plan is not required since the reported condition has not been identified as manufacturing related.The current process is running according to product specifications meeting quality acceptance criteria.

Brand Name
ENTRFLX 8FR 43INW STYLTY SITE
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key14655745
Report Number9612030-2022-03279
Device Sequence Number17581741
Product Code KNT
UDI-Device Identifier10884521582972
UDI-Public10884521582972
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8884720858E
Device Catalogue Number8884720858E
Device Lot Number1800488964
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/19/2022
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date08/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown